MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP); SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP); SYSTEM, BLOOD CULTURING
Catalog Number 245113
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (100/sp), there were 3 false positive results.No patient impact reported.The following information was provided by the initial reporter: "this is a complaint about suspected false positive events in three cases.The customer cultured acid-fast bacilli by the manual method.In three cases, the bacteria reacted with uv light, however it could not be confirmed on the smear.Bd have received a phone call from a client to confirm whether there have been any other similar events.
 
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary material 245113 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 3025464 was satisfactory and no quality notifications were generated during manufacturing and inspection.Filling, torquing, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.As part of the release criteria for this product, the bhr was reviewed to confirm the following: -the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.Retention samples from batch 3025464 (100 tubes) were available for inspection.There were zero contamination defects observed in 100/100 retention tubes from visual inspection.Retention tubes were placed into incubation to test for contamination at 20 to 25 degrees c (5 tubes) and 33 to 37 degrees c (5 tubes).At seven days incubation, no microbial growth was observed in 10/10 incubated retention tubes.The complaint history was reviewed, and one other complaint has been taken on batch 3025464 for contamination from shiga prefectural (b)(6) hospital.No return samples or photos were received for investigation of this complaint.Return samples and photos from the other complaint on this batch (complaint number (b)(4) did not confirm the complaint.This complaint cannot be confirmed.
 
Event or Problem Description
It was reported that while using bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (100/sp), there were 3 false positive results.No patient impact reported.The following information was provided by the initial reporter: "this is a complaint about suspected false positive events in three cases.The customer cultured acid-fast bacilli by the manual method.In three cases, the bacteria reacted with uv light ,however it could not be confirmed on the smear.Bd have received a phone call from a client to confirm whether there have been any other similar events.:.
 
Additional Manufacturer Narrative
The following fields have been updated: b5.It was reported while using bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (100/sp), there was a false positive result.There was no report of patient impact.This supplemental mdr is being submitted as part of a retrospective review of records dating april 2023¿2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (100/sp), there was a false positive result.There was no report of patient impact.

Brand Name
BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key18060634
Report Number1119779-2023-01199
Device Sequence Number20789500
Product Code MDB
UDI-Device Identifier30382902451137
UDI-Public(01)30382902451137
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/20/2024
Device Catalogue Number245113
Device Lot Number3025464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer05/07/2024
09/12/2025
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date05/24/2024
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown